Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An example concerning normed subspaces of locally convex spaces

Author: Robert H. Lohman
Journal: Proc. Amer. Math. Soc. 41 (1973), 245-246
MSC: Primary 46A05
MathSciNet review: 0322461
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An example is given of a nonmetrizable, nonbarrelled locally convex space that is the algebraic direct sum of two subspaces, each of which is a Banach space in the relative topology.

References [Enhancements On Off] (What's this?)

  • [1] J. Diestel and R. H. Lohman, Applications of mapping theorems to Schwartz spaces and projections, Michigan Math. J. 20 (1973), 39-44. MR 0316993 (47:5541)
  • [2] J. Horváth, Topological vector spaces and distributions. Vol. I, Addison-Wesley, Reading, Mass., 1966. MR 34 #4863. MR 0205028 (34:4863)
  • [3] H. P. Rosenthal, On totally incomparable Banach spaces, J. Functional Analysis 4 (1969), 167-175. MR 40 #1758. MR 0248506 (40:1758)
  • [4] -, On quasi-complemented subspaces of Banach spaces, with an Appendix on compactness of operators from $ {L^p}(\mu ){\kern 1pt} \,to\,{\kern 1pt} {L^q}(v)$, J. Functional Analysis 4 (1969), 176-214. MR 40 #3277. MR 0250036 (40:3277)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A05

Retrieve articles in all journals with MSC: 46A05

Additional Information

Keywords: Locally convex space, normed subspace, direct sum
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society